Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 217, NWS North Platte, NE

June 11, 2007Cherry County, Sheridan County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 11, 2007, 3:22 PM MDT for Cherry County, Sheridan County, Nebraska. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2007, 3:22 PM MDT (21:22 UTC)
Expired
Jun 11, 2007, 4:00 PM MDT
In force
38 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

Counties Cherry County, NE, Sheridan County, NE

The radar

The Rapid City radar (KUDX), 147 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 2:47 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 9.4 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2007-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 114 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2007-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
114 J/kg
Mixed-layer CIN
-470 J/kg
Mixed-layer LCL
2676 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 112122
SVRLBF
NEC031-161-112200-
/O.NEW.KLBF.SV.W.0217.070611T2122Z-070611T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
322 PM MDT MON JUN 11 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...
  NORTHEASTERN SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA...
  THIS INCLUDES THE CITY OF GORDON...

* UNTIL 400 PM MDT

* AT 316 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR HOOVER LAKE...OR ABOUT 10 MILES NORTHEAST OF
  GORDON...AND MOVING NORTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SHELL LAKE STATE WILDLIFE MANAGEMENT AREA BY 330 PM MDT...

LAT...LON 4298 10233 4278 10234 4287 10167 4298 10180

$$

KAR
2 follow-up statements
000 
WWUS53 KLBF 112138
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
438 PM CDT MON JUN 11 2007

NEC031-161-112200-
/O.CON.KLBF.SV.W.0217.000000T0000Z-070611T2200Z/
SHERIDAN NE-CHERRY NE-
338 PM MDT MON JUN 11 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT
FOR NORTHWESTERN CHERRY AND NORTHEASTERN SHERIDAN COUNTIES...

AT 334 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE 
HAIL.  THIS STORM WAS LOCATED ABOUT 10 MILES NORTH OF 
GORDON...MOVING NORTHEAST AT 5 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SHELL LAKE STATE WILDLIFE MANAGEMENT AREA BY 345 PM MDT...
  HOOVER LAKE BY 400 PM MDT...

LAT...LON 4298 10233 4278 10234 4287 10167 4298 10180

$$

KAR
000 
WWUS53 KLBF 112159
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
459 PM CDT MON JUN 11 2007

NEC031-161-112209-
/O.EXP.KLBF.SV.W.0217.000000T0000Z-070611T2200Z/
SHERIDAN NE-CHERRY NE-
359 PM MDT MON JUN 11 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHERRY AND
NORTHEASTERN SHERIDAN COUNTIES EXPIRES AT 400 PM MDT...

SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS EXTREME NORTHEAST 
SHERIDAN COUNTY AND EXTREME NORTHWEST CHERRY COUNTY THROUGH 430 PM 
MDT. BRIEF HEAVY RAIN...SMALL HAIL AND GUSTY WINDS ARE STILL 
POSSIBLE. 

LAT...LON 4298 10233 4278 10234 4287 10167 4298 10180

$$

KAR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 1:54 PM MDT, 1 hour 28 minutes earlier.

Area forecast discussion, Jun 11, 1:54 PM MDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
254 PM CDT MON JUN 11 2007

.SHORT TERM DISCUSSION...
AHEAD OF UPPER LOW CURRENTLY EAST OF BAJA...LEAD SHORTWAVE CURRENTLY
LIFTING NORTHEAST FROM WESTERN COLORADO WILL MOVE ACROSS NWRN
FORECAST AREA TONIGHT. PRECIPITABLE WATER VALUES WILL BE AOA 150
PERCENT OF NORMAL ACROSS WRN FA TONIGHT. DEEP LAYER SHER WILL BE
30-35 KTS AND SEVERE IS CERTAINLY POSSIBLE GIVEN SB CAPES OF
2000-3000 J/KG. ANY TRAINING OR PERSISTENT CELLS WILL PRODUCE HEAVY
RAINFALL. AN MCS IS ANTICIPATED TO MOVE GENERALLY EAST FROM THE
PNHDLE ACROSS WRN SANDHILLS WHERE LIKELY POPS HAVE BEEN PLACED.
HEAVY RAINFALL THREAT HOWEVER WILL BE IN AREAS WHICH ARE THE DRIEST
AND HAVE THE HIGHEST FFG VALUES AND A FLASH FLOOD WATCH IS NOT
ANTICIPATED. WHILE THIS ACTIVITY IS EXPECTED TO DIMINISH
OVERNIGHT...IT WILL NOT END AS APPROACHING UPPER LOW WILL CAUSE SFC
LOW PRESSURE TO DEVELOP ACROSS ERN COLORADO.

PHASING OF NRN STREAM TROUGH ADVANCING FROM PAC NW TO THE NRN HIGH
PLAINS TUESDAY AND SRN STREAM CLOSED LOW ADVANCING TO WRN NEW MEXICO
WILL DRAWN DEEP GULF MOISTURE INTO THE REGION. WITH PRECIPITABLE
WATER VALUES INCREASING TO 1.25 TO 1.75 INCHES...THIS WILL BE
150-200 PERCENT OF NORMAL OR 2 STANDARD DEVIATIONS. THUNDERSTORMS
WILL BE LIKELY TUESDAY AFTERNOON THROUGH TUESDAY NIGHT. A FLASH
FLOOD WATCH MAY BE NEEDED ACROSS MUCH OF THE FORECAST AREA BEFORE
THE SYSTEM MOVES OUT WEDNESDAY AFTN. THIS MAY END UP BEING ANOTHER
HIGH IMPACT FLOOD EVENT AS RECENT HEAVY RAINS PLACE SOUTHWEST
NEBRASKA... PORTIONS OF CUSTER...KEYA PAHA...ROCK...BOYD AND HOLT
COUNTY IN AREAS OF HIGHEST RISK.

UPPER LOW WILL STALL ACROSS NEBR/KANSAS WEDNESDAY NIGHT INTO
THURSDAY...KEEPING CONSIDERABLE CLOUDINESS AND RAIN CHANCES THROUGH
AT LEAST WEDNESDAY NIGHT. HEAVY RAINFALL THREAT SHOULD END HOWEVER
BY 00Z THURSDAY.

.LONG TERM DISCUSSION...
FOR THE PERIOD FRIDAY THROUGH MONDAY...WRN AND NCTRL NEBR WILL BE
BENEATH UPPER RIDGE WITH HIGHS IN THE MID TO UPPER 80S THROUGH AT
LEAST SUNDAY. ANY RAIN CHANCES PRIOR TO SUNDAY ARE QUITE LOW AND
WILL NOT MENTION ATTM. ANOTHER ORGANIZED CHANCE ARRIVES
SUNDAY/SUNDAY NIGHT WITH APPROACHING NRN STREAM UPPER TROUGH AND
COLD FRONT EXPECTED TO ADVANCE ACROSS SUNDAY AFTERNOON AND EVENING.
DRY AND COOLER MONDAY BEHIND FRONT IN THE UPPER 70S/LOWER 80S.
&&

.AVIATION...
CONVECTION DEVELOPING THROUGH THE LATE AFTERNOON INTO TONIGHT WILL
IMPACT ALL TWEB ROUTES ACROSS THE WEST. OVERNIGHT INTO TUESDAY
MORNING STRATUS WILL THEN BECOME MORE WIDESPREAD WITH CEILING
DROPPING TO MVFR OR LESS THROUGH 15Z TUESDAY MORNING.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

KAR/TLK
Hazardous weather outlook, Jun 11, 2:38 PM MDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
338 PM CDT MON JUN 11 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-120645-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
338 PM CDT MON JUN 11 2007 /238 PM MDT MON JUN 11 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL FORM ACROSS THE EASTERN PANHANDLE AND MOVE EAST
NORTHEAST INTO THE EVENING. THE WEST WILL REMAIN IN A SLIGHT RISK
FOR SEVERE THUNDERSTORM DEVELOPMENT TONIGHT FOR AREAS WEST OF
A LINE FROM NENZEL IN CHERRY COUNTY...MULLEN IN HOOKER
COUNTY...TRYON IN MCPHERSON COUNTY...HERSHEY IN LINCOLN COUNTY AND
HAYES CENTER IN HAYES COUNTY. LARGE HAIL AND STRONG WIND GUSTS
WILL BE THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

TUESDAY THUNDERSTORMS PRODUCING VERY HEAVY RAIN ARE LIKELY ACROSS
PARTS OF WESTERN AND NORTH CENTRAL NEBRASKA. A FLASH FLOOD WATCH
MAY BE ISSUED FOR TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING.
RAINFALL TOTALS OF 2 TO 3 INCHES ARE POSSIBLE IN MANY AREAS AND
ISOLATED TOTALS COULD EXCEED 5 INCHES AS THE STRONG SYSTEM MOVES
EAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED FOR AREAS WEST OF HIGHWAY
83 TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

19

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 7:11 PM MDTSevere Thunderstorm WarningLBFKeya Paha34 min
Jun 10, 7:32 PM MDTSevere Thunderstorm WarningLBFChase43 min
Jun 10, 8:04 PM MDTFlash Flood WarningLBFKeya Paha3 hr
Jun 10, 9:02 PM MDTSevere Thunderstorm WarningLBFRock28 min
Jun 11, 2:47 PM MDTSevere Thunderstorm WarningLBFGarden43 min
Jun 11, 3:30 PM MDTSevere Thunderstorm WarningLBFGarden31 min
Jun 11, 3:36 PM MDTSevere Thunderstorm WarningLBFChase54 min
Jun 11, 4:07 PM MDTSevere Thunderstorm WarningLBFDeuel, Garden53 min
Jun 11, 4:15 PM MDTSevere Thunderstorm WarningLBFSheridan45 min
Jun 11, 4:28 PM MDTSevere Thunderstorm WarningLBFChase62 min
Jun 11, 4:56 PM MDTSevere Thunderstorm WarningLBFSheridan49 min
Jun 11, 4:59 PM MDTSevere Thunderstorm WarningLBFDeuel, Garden46 min
Jun 11, 5:32 PM MDTSevere Thunderstorm WarningLBFChase58 min
Jun 11, 5:41 PM MDTFlash Flood WarningLBFChase3 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.